ArticleInternational journal of hematology-oncology and stem cell research2026
Severe Toxicodermia due to Apalutamide: A Case Report of DRESS in an Elderly Adult.
Article in International journal of hematology-oncology and stem cell research, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a severe toxicoderma characterized by a hypersensitivity reaction to medications, accompanied by eosinophilia and systemic manifestations. Apalutamide, a selective androgen receptor inhibitor approved for the treatment of prostate cancer, has been associated with various dermatological complications. This study documents the clinical case of an 81-year-old geriatric patient with stage IV acinar adenocarcinoma of the prostate who developed toxicoderma four weeks after initiating apalutamide. The patient presented with a 15-day history of generalized papular lesions and malaise that did not improve with oral antihistamines. Physical examination revealed facial edema and erythema, along with desquamative erythematous-edematous plaques covering more than 50% of the body surface area. Laboratory findings showed eosinophilia (3040 cells/µL) and a rise in baseline creatinine from 1.76 mg/dL to 2.4 mg/dL. The RegiSCAR score was 3 points, classifying this as a possible case of DRESS. A skin biopsy demonstrated a dermoepidermal hypersensitivity reaction with eosinophilic infiltration. The patient improved with oral and topical corticosteroids and discontinuation of apalutamide, confirming the diagnosis of DRESS. He remains under follow-up by the Oncology service. Given that numerous medications have been implicated in DRESS syndrome, early recognition is critical. Prompt identification allows for the suspension of the causative agent, reducing morbidity and mortality. Furthermore, it facilitates timely modification of oncological therapy in advanced-stage patients, ensuring that cancer management is not compromised.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.